Computer usage and Dizziness
June 7, 2007 8:20 AM Subscribe
A friend just started having dizziness, headaches and slight nausea when looking at computer screens.
posted by steve.wdc to health & fitness (12 answers total) 1 user marked this as a favorite
The dizziness does not happen all the time and he doesn't notice any real patterns to it other than possible overuse. The onset of dizziness starts anywhere from 5 minutes to 30 minutes of consistent computer use. Headache soon follows, often directly from the eye to the back of the head.
Reading on the computer is bad, but watching video is worse. After this happens, watching television can cause the same symptoms, but to a lesser degree.
Ophthalmologists suggested increasing the refresh rate on the screen, wearing sunglasses, getting anti-reflective coating on his glasses (prescription hasn't changed), decreasing the brightness and using eye drops. All of these have not helped. Also should mention that he has a slight dry eye syndrome and has been using eye drops for that.
Would appreciate any advice anyone has to offer on this because he's a student and this really limits his computer usage.